MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE
Catalog Number 305155
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: address unavailable.Bd corporate address used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd precisionglide¿ needle there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: four photos were provided for evaluation.Three of the photos were of the packaging material.The fourth photo shows an epoxy splatter on the cannula therefore failure mode was verified.The assembly rack may have tipped during production coming in contact with wet epoxy on an adjacent rack, or a misassembled cannula may have flipped during assembly coming in contact with an adjacent needle.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Here are the things we've done to improve epoxy splatters and dripovers: re-trained operators in regards to inspecting for epoxy dripovers and identify epoxy issues modified the line to prevent mis-assembled cannula from accumulating and causing epoxy on the caterpillar belts and other needles.Revised the visual instruction for epoxy application to assist the operators in adjusting the adhesive camera.The adhesive camera is used to assist the assembly associate with epoxy adjustments in regards to epoxy location.It is not used to disposition product.While these actions reduce the interaction required for the operator in regards to epoxy application, it is still dependent on the operator to continuously monitor the assembly process for epoxy issues.We will continue to provide coaching and feedback to them as we become aware of issues.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7877674
Report Number1911916-2018-00509
Device Sequence Number1909677
Product Code FMI
UDI-Device Identifier00382903051557
UDI-Public00382903051557
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2020
Device Catalogue Number305155
Device Lot Number5239749
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;